Dynamics of a parametrically excited system with two forcing terms

Sofroniou, Anastasia and Bishop, Steven (2014) Dynamics of a parametrically excited system with two forcing terms. Mathematics, 2 (3). pp. 172-195. ISSN 2227-7390

[thumbnail of mathematics-02-00172.pdf]
mathematics-02-00172.pdf - Published Version
Available under License Creative Commons Attribution.

Download (4MB) | Preview


Motivated by the dynamics of a trimaran, an investigation of the dynamic behaviour of a double forcing parametrically excited system is carried out. Initially, we provide an outline of the stability regions, both numerically and analytically, for the undamped linear, extended version of the Mathieu equation. This paper then examines the anticipated form of response of our proposed nonlinear damped double forcing system, where periodic and quasiperiodic routes to chaos are graphically demonstrated and compared with the case of the single vertically-driven pendulum.

Item Type: Article
Identifier: 10.3390/math2030172
Additional Information: This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).
Keywords: parametric excitation, double forcing, quasiperiodicity, route to chaos
Subjects: Computing
Depositing User: Rod Pow
Date Deposited: 14 May 2015 14:31
Last Modified: 06 Feb 2024 15:42
URI: https://repository.uwl.ac.uk/id/eprint/1192


Downloads per month over past year

Actions (login required)

View Item View Item